I'm on 50,000 iu of vitamin d and i don't feel better how long could that take?

by patty
(fayetteville nc)

my doc says I'm vitamin d deficient and prescribed me 50,000 iu of vitamin d twice a week for 12 weeks I have been so ill and can't function in my normal life. I'm not sure how low my levels were and how long it will take to feel like me again.

I have loss of concentration, fatigue, body aches, stomach aches, bloating, gassiness, diarrhea and constipation if it isnt one it's another, heart palpitations feels kinda like anxiety attack, head aches, facial twitching in eyes and lips mostly, and shortness of breath. All my dr has said was your vitamin D is low and to take my supplements...I feel like there is more to the story here should i be concerned? or are these common in vitamin d deficient patients? If so how long will it take to stop these symptoms?

Comments for I'm on 50,000 iu of vitamin d and i don't feel better how long could that take?

Click here to add your own comments

It's not a miracle drug..
by: Kerri Knox, RN- The Immune Queen!

Hi Patty,

You need to remember that taking vitamin d will correct vitamin d deficiency. It is not a miracle drug that can fix bloating, gassiness, stomach aches, diarrhea, constipation, heart palpitations, facial twitching and shortness of breath.

Patty, I suspect that you have a LOT more going on with you than JUST vitamin d deficiency. I can almost guarantee that you also have severe:

1) Magnesium Deficiency- this could explain at least some of your symptoms of fatigue, facial twitching, constipation and Heart Palpitations.

2) Gluten Sensitivity- this would be the likely explanation of many of your gastrointestinal symptoms.

I suggest that you confirm your newsletter subscription and get my book The Essential Guide to Pain Relief and begin following ALL of the instructions there including getting the right Magnesium Dosage and getting on a Gluten Intolerance Diet ASAP.

Kerri Knox RN Immune Health Queen

Kerri Knox, RN- The Immune System Queen
Functional Medicine Practitioner
Immune System

by: Terri

Have you had thyroid levels checked? The symptoms you are describing are also typical of a thyroid disorder.

me to
by: Anonymous

I have those and more but after taking vit-D3 for 3 mons ,i felt fine and all your symptoms well gone.
take care.

Vit D or anxiety attacks?
by: Priya Nath Mehta

I believe some of these symptoms like palpitations and twitching and stomach upsets and shortness of breath could perhaps be related to anxiety as well. I hope Vit D can help in anxiety also since it is beneficial for so many other ailments.

I wonder whether Kerri would know whether it has been used as a drug in psychological problems. It seems to work in neurological cases, so it might soothe the nerves also like a tranquillizer. But I dont know anything about this.

Not really for anxiety...
by: Kerri Knox, RN- The Immune Queen!

Hi Priya,

More About Vitamin D

If anything, Vitamin d seems to induce anxiety in those who are even very slightly Magnesium Deficient. Magnesium is really the 'nerve soother' and has actually been used as such for some of the most severe cases of muscle spasms and dangerous sympathetic response cases where there is dangerously high blood pressure and heart rate that nothing else has worked for.

This ability to PROVOKE anxiety is the reason why I recommend that everyone takes magnesium while they are taking vitamin d whenever possible.

Kerri Knox RN Immune Health Queen

Kerri Knox, RN- The Immune System Queen
Functional Medicine Practitioner
Immune System

by: Anonymous

I'm not sure how old this post is but I was wondering if you've figured out what the problem is because I am having the same symptoms, especially shortness of breath. Heart and lung problems have been totally ruled out and I am VERY frustrated since I've been going through this for two months now. My vitamin D was a 6 a month and a half ago.

Maybe parathyroidism
by: DXM

From what I have read you may have a Parathyroid problem. The symptoms you describe & vit D deficiency are consistant with the theory. Have your calcium checked. If you get a result over 9.5 you should go to parathyroid.com and do the reading there. Good luck.

Click here to add your own comments

Return to Question About vitamin D Deficiency Treatment?.


Search this Site
Custom Search


Vitamin D Fact Sheet
Free Vitamin D Fact Sheet by Getting
My Newsletter